Lifting theorems and facet characterization for a class of clique partitioning inequalities

HJ Bandelt, M Oosten, JHGC Rutten, FCR Spieksma*

*Corresponding author for this work

    Research output: Contribution to journalArticleAcademicpeer-review

    10 Citations (Web of Science)


    In this paper we prove two lifting theorems for the clique partitioning polytope, which provide sufficient conditions for a valid inequality to be facet-defining. In particular, if a valid inequality defines a facet of the polytope corresponding to the complete graph K-m on m vertices, it defines a facet for the polytope corresponding to K-n for all n>m. This answers a question raised by Grotschel and Wakabayashi. Further, for the case of arbitrary graphs, we characterize when the so-called 2-partition inequalities define facets. (C) 1999 Elsevier Science B.V. All rights reserved.

    Original languageEnglish
    Pages (from-to)235-243
    Number of pages9
    JournalOperations Research Letters
    Issue number5
    Publication statusPublished - Jun 1999


    • polyhedral combinatorics
    • facets
    • lifting
    • clique partitioning

    Cite this